Azithromycin Induced Tinnitus — Only Took Two Tablets

Discussion in 'Introduce Yourself' started by Michael24, May 13, 2021.

    1. Michael24

      Michael24 Member

      Tinnitus Since:
      4/20/2021
      Cause of Tinnitus:
      Azithromycin
      Hello all. I've been watching Tinnitus Talk for 3 weeks and I decided to join to see if I could get any input or help on my situation.

      I recently went to a urgent care to get an X-ray as my chest as my chest was hurting. The doctor came back and told me that I had inflammation in my rib cartilage and that he was going to prescribe me Azithromycin and Naproxen to help.

      I took two 500 mg tablets of Azithromycin and Naproxen and that's when the ringing in my ear started.

      It has now been over 3 weeks since I have taken the meds and the ringing is still here. It has now turned into a high frequency noise in my brain.

      I don't know what to do as I only took two tablets and never took it again.

      It has been plaguing my life for the last 3 weeks and the only thing that reduces it is Ativan, but I am afraid to keep taking it as it is addicting and I don't want to get addicted to it. I don't have very many tablets left.

      I'm very scared this won't go away and I don't know what else to do.

      I need to reduce the ringing in my ears. Please help me.
       
    2. Lukee

      Lukee Member Podcast Patron Benefactor Ambassador

      Location:
      Toronto, Canada
      Tinnitus Since:
      01/2021
      Cause of Tinnitus:
      Wim Hof Breathing Exercises
      Both Azithromycin and Naproxen are ototoxic. Its very rare that a single or double dose would've caused your issue but I believe it's possible. I don't think there is much you can do at this point but wait it out. Maybe someone on here might have a different experience with ototoxic drugs.
       
      • Like Like x 2
    3. Wrfortiscue
      Cowabunga

      Wrfortiscue Member Benefactor Hall of Fame

      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Trauma
      Yeah I was about to say that’s pretty rare and if that were the case, everyone would be getting tinnitus. Just my 2 cents.
       
Loading...

Share This Page